I am tramadol addictor
Can you talk to your dc about changing meds, or weening off Tramadol appropriately? I hear Tramadol can be very addictive, so i'ts no wonder you got in this predicament, but it's not your fault. You are strong and realized there is a problem, and asked for help. I am only 2 days old to all this, but there are members out there that will respond with how to taper, if you can't get your dc to do it for you. Don't be ashamed, these dcs should know this before they write the prescriptions, you know? Good Luck and best wishes
from what I know about the drug (and I am not a doctor) you are not suppose to abruptly withdraw the medication the only thing I can suggest is that you start reducing the drug slowly, if I remember correctly it can have effects similar to codeine and it is your body and no matter what I want you to be safe
Hi, first of all, well done in realising you have a problem! I was addicted to Tramadol, at my worst i would take 1000m + per day. You should try to come off them now. If you stop cold turkey you will undoubtedly experience withdrawal symptoms which can make you feel very ill, you won't b able to work or have a social life for about 5 - 10 days, sometimes more.The best idea is if you reduce your dose by 50mg, do this for 4 - 7 days, then reduce by another 50mg for the next 4 - 7 days, etc. It will take time to get off them totally but this is the best way to do it, and safest. Coming off Tramadol suddenly can cause seizures, insomnia, lethargy, nausea, itching, sneezing/cold symptoms, depression, and more. I just want to give you all the information so you can make an informed decision. Please feel free to ask any more questions as i am more than happy to help if i'm able to.
I'm addicted to the Trams as well. I started taking them for migraines years ago and still need them for from time to time. I made the decision about 2 months ago to try and stop taking them; boy was I in for a surprise!!! I’m not a doctor or anything so you have to use your own judgment on all the things I’m telling you. I’m just trying to pass on what has worked for me.
So, now let’s talk about the process. You will have plenty of strange withdrawal symptoms that make you think that you are going to die. I found the worst for me was lack of sleep and restless legs all night. I read these posts about people saying you may have a seizure or go get your doctor to help... wait a second.. Isn’t that who put us into this boat??? You won't have a seizure, don't worry your body will adjust. I would strongly recommend tapering in some way, but if you can’t and go the cold turkey route this will still help you.
Here is what I found worked for me.
1. There is something called a Thomas recipe floating around on the web. Do this!! I can’t stress this enough; I tried to do it without and it was way worse. I think the most helpful stuff was the L-Tyrosine, B6, B12 and potassium for the legs.
2. You can get a bottle of Restful legs at Wal-Mart or the drug store. This stuff is expensive, but it works. I took a bunch of these each night for the first 7 days. I would pick up at least 2 or 3 bottles.
3. Now, this part sounds a little odd. You can get something off the internet called Kratom incense. Kratom is a plant from Asia that has opiate like properties. Since this stuff has opiate like properties it can be addictive, so I’m not telling you to switch from Tramadol to Kratom. I’m telling you to use the kratom sparingly to ease your withdrawals. Less is always more with this stuff so maybe take a few sips from a coffee cup or mix some into your coffee, don’t brew a pot and drink all of it at once because you will get sick! I put mine in one of those stainless bottles and would just take a sip every few hours. Now, let me prepare you this stuff doesn’t taste good at all, but you can add some sugar. I got mine from Kratom King on the web and it was called PC commercial powder. I got the powder so I could put it into a coffee filter and brew it like tea however you can put some in your mouth like tobacco. Hey whatever works for you!
4. The worst side effect that I ever got was the restless legs and that creepy crawly feeling. To stop this I bought something called a TENS machine. Look it up online, but it basically sends a small electrical charge through your legs that stops that restless leg feeling. I would put one lead on the bottom of my foot and one on the side. DO NOT hook the leads to your head, ok? This machine has cycles so I just turned mine up where I could almost feel the charge and left it there all night. The leads have this sticky stuff that will go away after you use it for awhile so you may have to buy extra leads. The main thing is this works! Also, make sure you turn this thing off before putting your fingers on the leads. I guess the ends of your fingers have lots of nerves and it will shock you.
5. Hot baths help a ton as well so don’t hesitate to do that if needed.
6. Eat plenty of fruits and vegetables and drink lots of water and juice. Do not drink a bunch of caffeine because it will cause your sleep to be messed up at night and you need your rest.
Good Luck!! I know you can do it!!
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I'm addicted to tramadol I take 600mg. A day does anyone know the best way to deal and cope with all
Updated 3 Sep 2012 • 7 answers
Updated 21 Aug 2011 • 1 answer
Updated 19 Jul 2013 • 3 answers
Dromadol SR - I take 50 mg of tramadol 3 or 4 times a week for back pain. Is this a high enough dose
Updated 26 Jan 2012 • 2 answers
Updated 18 Sep 2016 • 1 answer